Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 21, 2018, 6:59 AM CST for Lincoln County, Missouri. It took effect at Feb 21, 2018, 7:13 AM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 6:59 AM CST (12:59 UTC)
- In effect from
- Feb 21, 2018, 7:13 AM CST
- Expired
- Feb 22, 2018, 8:15 PM CST
- In force
- 37 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.01 ft at Feb 21, 2018, 9:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
949
WGUS43 KLSX 211259
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
659 AM CST Wed Feb 21 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River near Troy
.This Flood Warning is a result of up to 2 inches of rainfall the
past 24 hours ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-221259-
/O.NEW.KLSX.FL.W.0003.180221T1313Z-180223T0215Z/
/TRYM7.1.ER.180221T1313Z.180221T1800Z.180222T0215Z.NO/
659 AM CST Wed Feb 21 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* until Thursday evening.
* At 6:30 AM Wednesday the stage was 20.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
crest near 23.0 feet by this afternoon. The river is forecast to
fall below flood stage by this evening.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/22 02/23 02/24 02/25 02/26
Cuivre River
Troy 21.0 20.70 15.8 9.9 7.3 6.3 6.0
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$1 follow-up statement
007
WGUS83 KLSX 211847
FLSLSX
Flood Statement
National Weather Service St Louis MO
1247 PM CST Wed Feb 21 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-211917-
/O.CAN.KLSX.FL.W.0003.000000T0000Z-180223T0215Z/
/TRYM7.1.ER.180221T1433Z.180221T1445Z.180221T1503Z.NO/
1247 PM CST Wed Feb 21 2018
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 12:30 PM Wednesday the stage was 20.1 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 9:03 AM Wednesday.
* The river will continue falling to 10.3 feet by tomorrow morning.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/22 02/23 02/24 02/25 02/26
Cuivre River
Troy 21.0 20.13 10.3 7.2 15.1 9.3 6.6
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:41 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 21, 6:41 AM CST, 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
641 AM CST Wed Feb 21 2018
.SHORT TERM... (Through Late Tonight)
Issued at 352 AM CST Wed Feb 21 2018
A very complicated forecast thru tonight is in store with a fair
amount of uncertainty. Focus thru tonight will be precip chances
as well as sfc temps that will determine ice accums or just a cold
rain.
Have generally trended twd the cooler NAM for temps which is also
slightly more aggressive with QPF. The NAM did a fairly good job
on the ongoing rain/temp setup and this soln seems reasonable.
Have kept a Winter Adv going for srn portions of the CWA. Expect
temps to drop to the freezing mark by sunrise and shud hover near
the freezing mark thru today. This shud be especially true for
the valleys with some cold air drainage. Believe these counties
will see waves of precip thru today, tho a brief lull is possible
early this afternoon before another s/w lifts newd and the WAA
increases again. This brief lull may allow for some warming, but
if the temp does rise above freezing, it shud drop quickly once
the precip begins again.
Some uncertainty remains regarding precip coverage for tonight.
While the bulk of the precip shud be confined to the sern and wrn
portions of the CWA, given the widespread lift over the area as well
as the strong WAA, believe there is enuf of a threat for some light
FZRA between these two areas. The FZRA may start out as some sleet
with wetbulb effects and perhaps even some snow across nrn portions
of the CWA if precip can begin ahead of the warm nose, but shud
quick change to freezing rain.
Going ice accumulations may be on the high side given the
uncertainty of the sfc temps forecast. Much of the precip is
expected to fall with temps hovering around freezing. That said,
some of this may be offset by lighter precip allowing faster
accretion.
Tilly
.LONG TERM... (Thursday through Tuesday)
Issued at 352 AM CST Wed Feb 21 2018
Freezing rain will end from south to north on Thu due to a
combination of rising temperatures (FZRA changing to RA) and pcpn
tapering off. Most areas should be dry by afternoon, thus the
Winter Weather Advisories end at 18z Thu.
The warm front which will have lifted slightly northwards on Thu
will waver across the region on Fri before decidedly lifting
northwards on Sat in response to a developing wave on the
boundary. Temperatures should be quite warm on Sat, although there
may be a sharp temperature gradient between northeastern MO/west
central IL and southeastern MO on Saturday depending on the
northward progress of the boundary. Models are in broad agreement
that the cold front associated with the lifting wave will have
moved through the CWA by 12z Sun, but there is considerable
variation between models in how they get there.
Several disturbances will move across the area through the weekend
within an active southwest flow pattern aloft. This will bring
multiple opportunities for widespread SHRA/TSRA through Sat
night. PW values are forecast to be near the max values for Feb by
Saturday. Given the recent rainfall and saturated soils, a Flood
Watch or Flash Flood Watch will likely be needed at some point
after Thu's pcpn ends and before the next round of pcpn begins. A
brief period of upper ridging is possible early/mid next week
during which little pcpn would be expected.
Kanofsky
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 610 AM CST Wed Feb 21 2018
For KCOU/KUIN...Cold front has pushed thru the region with
freezing rain well SE of the terminals. Expect VFR conditions thru
much of today, with MVFR cigs moving back into KCOU this
evening. FZRA may reach KCOU early this evening, but believe the
best chances are around Midnight and into the early morning hours.
The FZRA shud reach KUIN late tonight into Thurs morning.
SPECIFICS FOR KSTL/KSUS/KCPS: Precip has ended and pushed SE of
terminals. Another wave of precip is possible from about mid
afternoon into the early evening hours. There is some uncertainty
if this precip will impact the terminals and have left as VCSH for
now. There is also some uncertainty regarding temps at that time
as well. At this point, it appears temps will be just above
freezing, but temps may drop if the precip occurs. Chances of FZRA
increase later tonight and gradually diminish toward sunrise
Thurs.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until noon CST Thursday for Crawford MO-
Iron MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Washington MO.
Winter Weather Advisory from 6 PM this evening to noon CST
Thursday for Audrain MO-Boone MO-Callaway MO-Cole MO-
Franklin MO-Gasconade MO-Jefferson MO-Lincoln MO-Moniteau
MO-Montgomery MO-Osage MO-Saint Charles MO-Saint Louis City
MO-Saint Louis MO-Warren MO.
Winter Weather Advisory until 9 AM CST this morning for
Jefferson MO-Saint Louis City MO-Saint Louis MO.
Winter Weather Advisory from midnight tonight to noon CST
Thursday for Knox MO-Lewis MO-Marion MO-Monroe MO-Pike MO-
Ralls MO-Shelby MO.
IL...Winter Weather Advisory until noon CST Thursday for Randolph IL.
Winter Weather Advisory from 6 PM this evening to noon CST
Thursday for Calhoun IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Monroe IL-Saint Clair IL.
Winter Weather Advisory until 9 AM CST this morning for Bond IL-
Clinton IL-Fayette IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Saint Clair IL-Washington IL.
Winter Weather Advisory from midnight tonight to noon CST
Thursday for Adams IL-Brown IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Feb 21, 4:17 AM CST, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 417 AM CST Wed Feb 21 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 417 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight A wintry mix of freezing rain and sleet will continue today across parts of the area and then spread northward tonight. Total ice accretions between a light glaze and 0.2" are possible. Please refer to the Winter Weather Advisory for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A wintry mix of freezing rain and sleet will continue into Thursday morning. Total ice accretions between a light glaze and 0.2" are possible. There is a chance of thunderstorms from Friday night through early Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts, if observed, to the National Weather Service. Kanofsky
In the hours before
Local storm report, Feb 21, 3:05 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HEAVY RAIN SHREWSBURY 38.59N 90.33W
02/21/2018 M3.75 INCH ST. LOUIS MO TRAINED SPOTTER
48 HOUR TOTAL
&&
EVENT NUMBER LSX1800059
KANOFSKYLocal storm report, Feb 21, 3:15 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM SLEET CADET 37.99N 90.69W
02/21/2018 U0.0 INCH WASHINGTON MO LAW ENFORCEMENT
RAIN/SLEET MIX REPORTED IN AND NEAR CADET.
&&
EVENT NUMBER LSX1800060
KANOFSKYLocal storm report, Feb 21, 3:53 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM FREEZING RAIN 2 SSW MAEYSTOWN 38.20N 90.25W
02/21/2018 M0.10 INCH MONROE IL TRAINED SPOTTER
COMBINATION OF FREEZING RAIN AND SLEET.
&&
EVENT NUMBER LSX1800061
KANOFSKYLocal storm report, Feb 21, 5:25 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM HEAVY RAIN 1 NNW WOOD RIVER 38.88N 90.09W
02/21/2018 M2.57 INCH MADISON IL PUBLIC
STORM TOTAL SINCE MONDAY MORNING.
&&
TILLYLocal storm report, Feb 21, 5:51 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM FREEZING RAIN FERGUSON 38.75N 90.30W
02/21/2018 U0.00 INCH ST. LOUIS MO TRAINED SPOTTER
THIN GLAZE OF ICE ON TREES AND METAL RAILINGS FROM THE
OVERNIGHT PRECIPITATION.
&&
EVENT NUMBER LSX1800062
KANOFSKYLocal storm report, Feb 21, 6:16 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HEAVY RAIN 2 E RICHMOND HEIGHTS 38.63N 90.29W
02/21/2018 M2.25 INCH ST. LOUIS CITY MO TRAINED SPOTTER
24 HOUR TOTAL MEASURED SOUTH OF FOREST PARK NEAR I-64
AND TAMM AVE.
&&
EVENT NUMBER LSX1800063
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:17 AM CST | Areal Flood Advisory | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 6 hr |
| Feb 21, 2:18 AM CST | River Flood Warning | LSX | Marion | 35 hr |
| Feb 21, 3:33 AM CST | Winter Weather Advisory | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 31 hr |
| Feb 21, 6:31 AM CST | River Flood Warning | LSX | Reynolds | 29 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.